MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA 20 GA X 1.75IN SP WITH MAXZERO; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA 20 GA X 1.75IN SP WITH MAXZERO; INTRAVASCULAR CATHETER
Catalog Number 383558
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that nexiva 20 ga x 1.75in sp with maxzero safety mechanism was difficult to disengage.The following information was provided by the initial reporter: it was reported by the health professional that the plastic on the hub was misshapen which made the needle difficult to remove from the device.Per email: while placing a bd nexiva 20 gauge 1.75" iv i was unable to remove the needle.Prior to starting the iv i "broke the seal" on the iv which is the standard practice.Once the iv was placed in the patient i pulled back on the needle and heard an audible click when the needle retracted into its safety node.At this point, the needle normally just falls off and is easy to remove safely.Instead, the needle remained stuck on the end of the butterfly section of the iv.Finally, after gentle and careful manipulation i was able to remove the needle safely.Upon inspection i noted that the iv catheter area where the needle attaches to the catheter had a small defect in the plastic (the plastic was misshapen).This defect i assume was what was hindering the removal of the needle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
NEXIVA 20 GA X 1.75IN SP WITH MAXZERO
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11917456
Report Number1710034-2021-00452
Device Sequence Number804889
Product Code FOZ
UDI-Device Identifier00382903835584
UDI-Public00382903835584
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Catalogue Number383558
Device Lot Number0275004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1